Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 9, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 25, 2018, 9:14 AM CST for 5 counties in Texas. It took effect at Nov 25, 2018, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 9:14 AM CST (15:14 UTC)
- In effect from
- Nov 25, 2018, 10:00 AM CST
- Expired
- Nov 25, 2018, 4:34 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS74 KSJT 251514 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 914 AM CST Sun Nov 25 2018 TXZ049-098-099-113-114-260100- /O.NEW.KSJT.WI.Y.0009.181125T1600Z-181126T0100Z/ Fisher-Haskell-Throckmorton-Jones-Shackelford- Including the cities of ROTAN, ROBY, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, and ALBANY 914 AM CST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect until 7 PM CST this evening. * TIMING...10am to 7pm today * WINDS...25-35mph with gusts near 40 * IMPACTS...Loose outdoor articles may be blown about in the wind, especially holiday decorations. In addition, driving may become difficult on east-west oriented roadways for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && SAK $$
1 follow-up statement
818 WWUS74 KSJT 252234 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 434 PM CST Sun Nov 25 2018 TXZ049-098-099-113-114-252345- /O.CAN.KSJT.WI.Y.0009.000000T0000Z-181126T0100Z/ Fisher-Haskell-Throckmorton-Jones-Shackelford- Including the cities of ROTAN, ROBY, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, and ALBANY 434 PM CST Sun Nov 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Angelo has cancelled the Wind Advisory. Winds have lowered below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:34 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 25, 5:34 AM CST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 534 AM CST Sun Nov 25 2018 .AVIATION... /12Z TAFS/ The main aviation forecast item of concern is with wind speeds and gusts today. A cold front just north of KSJT will quickly move south to the Interstate 10 between 14Z and 15Z. A shift to north winds accompanies the cold frontal passage, and gusty north or north-northwest winds will occur through the day. Expect occasional gusts 30-35 knots at ABI, 25-30 knots at KSJT and KBBD, and around 25 knots at our southern terminals. North winds will diminish this evening and become light in the 04Z to 06Z time frame. Considerable high cloud coverage over the area this morning will shift east later this afternoon and evening. && .PREV DISCUSSION... /issued 341 AM CST Sun Nov 25 2018/ SHORT TERM... (Today and Tonight) Much cooler today with breezy to windy conditions. Cold for tonight. A vigorous upper trough is moving east across the central Plains early this morning. Associated cold front is quickly pushing south through the Big Country at 3 AM. This front will continue its southward progress, and should be out of our forecast area by 10 AM. Gusty north-northwest winds will follow passage of this front. The area north of a Sweetwater to Brownwood line will have the highest winds today, where occasional gusts 35-40 mph will be possible. While our far northern counties may have winds near advisory criteria at times, the sustained speeds do not look sufficient to warrant a Wind Advisory. Temperatures will be much cooler today with highs in the mid 50s to around 60 degrees. Considerable high cloud cover over our area this morning will shift east of our area later this afternoon and evening. Winds will diminish this evening and become light overnight, with surface high pressure settling south into the Permian Basin toward morning. Overnight lows are expected to range from the upper 20s/near 30 across the Big Country and northern Concho Valley (where better radiational cooling is expected), to 33-35 degrees across the southern part of our area. 19 LONG TERM... (Monday through Saturday) Looks like a pretty nice week shaping up for West central Texas, with moderating temperatures and dry weather through the work week. Monday will still be on the cool side as surface high pressure settles into the area. Winds will be light on Monday, with mostly sunny skies and highs in the mid 50s. Good radiational cooling will take place Monday night under clear skies and light winds, with lows dropping into the lower 30s by daybreak Tuesday. Tuesday will be pleasant, with seasonal afternoon highs in the low to mid 60s. For the rest of the extended period, dry and warm weather is on tap Wednesday through Friday as south to southwest winds return. Temperatures will into the 70s, with overnight lows in the 40s. The next upper level trough will approach from the west on Friday and move across the area on Saturday. The medium range models still show some differences regarding this system, with the GFS staying dry and the ECMWF producing precipitation over eastern sections mainly Friday night. Made little change to the forecast during this time frame, with lows POPs continuing over roughly the eastern half of the forecast area Friday night. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 30 54 34 / 0 0 0 0 San Angelo 58 31 57 33 / 0 0 0 0 Junction 60 34 56 32 / 0 0 0 0 Brownwood 58 32 55 31 / 0 0 0 0 Sweetwater 55 30 54 35 / 0 0 0 0 Ozona 59 33 56 33 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 25, 5:56 AM CST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 556 AM CST Sun Nov 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261200- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 556 AM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.